MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.7MM BALL HEXDRIVER; SCREWDRIVER

SMITH & NEPHEW, INC. 4.7MM BALL HEXDRIVER; SCREWDRIVER
Model Number 71177133
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, after a trauma surgery, a 4.7mm ball hexdriver was stuck inside teardrop handle with large ao.The procedure was successfully completed without delay using a smith and nephew back up device.Patient was not harmed.
 
Additional Manufacturer Narrative
Case-2021-00052339-2 d4: lot number previously submitted was incorrect.Lot number is unknown.
 
Additional Manufacturer Narrative
The device used in treatment, was not returned for evaluation.And the reported event could not be confirmed.A review of complaint history did not reveal, additional complaints for the listed device.Device specific batch information was not provided.At this time, we have no reason to suspect, that the product failed, to meet any product specifications at the time of manufacture.This device is a reusable instrument, that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely, probable causes of the reported event.We recommend, that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint.However, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
4.7MM BALL HEXDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11822115
Report Number1020279-2021-04276
Device Sequence Number3436725
Product Code HXX
UDI-Device Identifier03596010601513
UDI-Public03596010601513
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71177133
Device Catalogue Number71177133
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer04/28/2021
07/08/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/30/2021
07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1